Hail, Jackson
- When
- May 19, 3:22 PM CST
- Where
- Jackson County, Murphysboro
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.767, -89.333
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 19, 1:00 PM CST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT THU MAY 19 2005 .DISCUSSION... KPAH 88D RADAR MOSAIC SHOWS CONVECTION CONTINUING TO DEVELOP IN THE AFTERNOON HEAT. LAPS DATA REVEALS FA AIR MASS (CAPE) DESTABILIZED INTO THE 1600-2100 J/KG2 RANGE. INHIBITING FACTORS SEEM TO BE LACK OF WELL DEFINED SURFACE CONVERGENT BOUNDARY...WITH BROAD SWLYS NOTED ACROSS FA WITHIN INSTABILITY AXIS. HOWEVER...WIDESPREAD CONVECTIVE DEVELOPMENT MAY WELL YIELD SOME OUTFLOW BOUNDARIES TO PERHATSM WATCHES REMAIN IN EFFECT FOR DIURNALLY MOST UNSTABLE PART OF DAY...THRU 02Z. AFT 02Z...EXPECT VERY BRIEF LULL...THEN PERHAPS OUR BEST STRONG TO SVR STORM THREAT...AS COLD FRONT IS DRIVEN SOUTHWARD BY SEWARD DIVING UPPER LOW AND STRONG DYNAMICAL PVA IS ROTATED AROUND IT. BELIEVE BEST POPS WL BE ALONG AHEAD OF SAID FRONT/LOW PASSAGE...ESP FROM 06Z-12Z. WOULD NOT BE SURPRISED TO SEE ANOTHER BOX FOR THE OVERNIGHT HOURS. THE MODEL DIVERGENCE ON THE UPPER LOW TRACK IS PERHAPS LEAST THIS RUN BUT STILL SIGNIFICANT. NO MATTER HOW YOU LOOK AT IT THOUGH...IT APPEARS THE LOW IS FAR ENOUGH AWAY TO LINGER ONLY A VERY EARLY FRIDAY POP IN OUR FAR SERN MOST COUNTIES. THE PRIMARY MEDIUM TO LONG RANGE IMPACT OF THE DIFFERING UPPER LOW TRACKS ARE ON TEMPS AND ANY SUBSEQUENT CHANCES OF PCPN DOWN THE ROAD. THE NGM MOS HAS BACKED OFF ITS EXTREME HIGHS AT 24 AND 48 HOURS...BUT IS STILL THE WARM MODEL. THE ETA HAS WARMED AND THE GFS HAS MAINTAINED THE COOLER APPROACH...PROBABLY PER PMDHMD THAT ITS CONVECTIVE FEEDBACK HAS SLOWED THE OVERALL PATTERN EVOLUTION. THE NET RESULT WAS THAT OUR CONFIDENCE IN RETURN PCPN CHANCES ON DAYS 3 AND 6 WAS MINIMAL...SO WE KEPT THE FORECAST DRY IN HOPES OF SOME BETTER MODEL CONFIDENCE OVER THE NEXT FEW RUNS. ALSO...WEVE NUDGED OFF A TOTAL GFS BIAS TO A BETTER GFS/NAM BLEND GIVEN THE AFOREMENTIONED AND THE PMDHMD MODEL TRENDS ASSESSMENT (PRO NAM). && .PAH WATCHES/WARNINGS/ADVISORIES... KY...SVR TSM WATCH 288 TIL 7PM AND 289 TIL 9PM ALL COUNTIES. MO...SVR TSM WATCH 288 TIL 7PM ALL COUNTIES. IL...SVR TSM WATCH 288 TIL 7PM ALL COUNTIES. IN...SVR TSM WATCH 289 TIL 9PM ALL COUNTIES. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1144 AM CDT THU MAY 19 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-201000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 1144 AM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND FAR WESTERN MOST PORTIONS OF SOUTHWEST INDIANA AND WESTERN KENTUCKY. AN APPROACHING COLD FRONT WILL KEEP THE CHANCE OF THUNDERSTORMS...INCLUDING THE SLIGHT RISK OF SEVERE THUNDERSTORMS...IN THE FORECAST FOR THE ENTIRE AREA THROUGH TONIGHT. LARGE HAIL AND DAMAGING WIND ARE THE PRIMARY THREATS TO BE EXPECTED WITH ANY POTENTIAL SEVERE THUNDERSTORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY MORNING THERE WILL BE A LINGERING CHANCE OF THUNDERSTORMS...MAINLY IN WESTERN KENTUCKY AND SOUTHWEST INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED IN THE WATCH AREA...AND JUST OUTSIDE OF THE WATCH AREA...SPOTTERS SHOULD BE ON ALERT FOR THEIR POSSIBLE ACTIVATION REQUEST LATER TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
249 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND GST 2 NE PEMBROKE 36.79N 87.33W
05/19/2005 60 MPH CHRISTIAN KY TRAINED SPOTTER
LARGE TREE DOWN
0235 PM TSTM WND DMG OAK GROVE 37.84N 88.08W
05/19/2005 GALLATIN IN EMERGENCY MNGR
BIG SIGN BLOWN DOWN ACROSS 41A NEAR OAK GROVE. SIGNS DOWN
ALONG I-24 BETWEEN MILE MARKERS 86 AND 89.
&&
RSTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
352 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND DMG EVANSVILLE 37.98N 87.54W
05/19/2005 VANDERBURGH IN EMERGENCY MNGR
TRAFFIC WIRES DOWN...TAKING DOWN TRAFFIC SIGNALS
0252 PM TSTM WND DMG 2 N ELKTON 36.84N 87.16W
05/19/2005 TODD KY LAW ENFORCEMENT
ABOUT 6 TREES BLOCKING ROADS ACROSS THE NORTHERN PART OF
THE COUNTY...MAINLY FROM ELKTON NORTH
&&
MTFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
420 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM NON-TSTM WND DMG GRANDIN 36.83N 90.82W
05/19/2005 CARTER MO LAW ENFORCEMENT
TREES DOWN IN GRANDIN
&&
MTFThe Paducah radar (KPAH), 92 km away, was scanning. The volume nearest the first event began at 21:24 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446519, 5446520, 5446521.